Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Burning sensation on soles and palms. Taking folic acid pill. Any advice?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1721 Questions
The soles of my feet feel like they are burning. The palms of my hands also feel the same way. My palms get very red when it happens. Mostly at night. My feet are getting sore maybe because i'm using the foot file to much. I have very rough and cracking heels. My a1c levels are fine. I have checked my blood sugar and the highest it's ever been was 170 and that wasn't long after I ate. Sugar levels are ok when these symptoms going on. I do take a folic acid pill since that is low. Any advice??
Posted Mon, 22 Apr 2013 in Bones, Muscles and Joints
Answered by Dr. Chakravarthy Mazumdar 2 hours later

It is not common for a 42 year old female to have such symptoms. Do you consume alcohol or smoke? Do you have low hemoglobin or Iron deficiency?

You have a medical history of colitis and IBS which makes you vulnerable for Vitamin deficiency esp Vitamin B. You need to check Vit B1, B12 as well. Folic acid is part of Vitamin B complex. Since you are already deficient in it, it makes large sense to take Vit B complex supplements. Discuss this with your doctor.

You seem to be comfortable with sugar levels, being overweight please make sure you conduct Fasting Blood sugar at least twice in a gap of one week.

It would be good if you can write the entire medications that you take now. Do you take medicine for anxiety and high blood pressure as well. Some medications for possibilities for the symptoms that you express.

EMG and nerve conduction studies (NCS) are often the most useful initial laboratory studies. It is prudent for your primary doctor to test for Blood urea, creatinine, TSH, Complete blood count for anemia as well to pin point the cause of these symptoms and appropriate therapy may be started.

Let me know if I can be further help to you.

Above answer was peer-reviewed by
Follow-up: Burning sensation on soles and palms. Taking folic acid pill. Any advice? 13 hours later
I am on Losartan 100mg 1 daily, imipramine 50mg 2 daily, metoprolol tart 25mg 1 1/2 daily, alprazolam .25mg as needed, lansoprazole 30 mg 1 daily, folic acid 1mg 1 daily, pravastatin 40mg 1 daily, and estradion .5mg 1/2 daily.

I have to go next week for my 3 month check up and blood work. I will ask him about testing for the vit b1 and 12. He checked when I 1st stated having this and found my folic acid low. He said that could cause it. It seems to be getting worse. I will talk with him about it.
Answered by Dr. Chakravarthy Mazumdar 9 hours later

Since you are on multiple medications there is chance of nutrient depletion as well.

The commonly thought of nutrients are:
Co Q, Zinc, Vitamin B1 and B6, Calcium, Magnesium, Iron, Selenium, Omega 3, Melatonin.

Ask your doctor if he slowly withdraw medications that are not needed. Till then you may need supplements to fill the daily requirement.

Get back to me after the CBC, Fasting Blood sugar, TSH and creatinine blood work is done and results.

All the best.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor